Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 51, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 1, 2007, 2:25 PM CST for Lamar County, Alabama. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 2:25 PM CST (20:25 UTC)
- Expired
- Mar 1, 2007, 3:00 PM CST
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 20 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 2:45 PM CST | FUNNEL CLOUD | Vernon, AL | A FUNNEL CLOUD WAS OBSERVED NEAR VERNON. |
| Mar 1, 2:45 PM CST | FUNNEL CLOUD | Vernon, AL | DAMAGE REPORTED IN VERN |
| Mar 1, 2:45 PM CST | FUNNEL CLOUD | Vernon, AL | DAMAGE REPORTED IN VERNON. POSSIBLE TORNADO. |
| Mar 1, 2:45 PM CST | HAIL 1 | 5 E Vernon, AL | QUARTER SIZED HAIL ON COUNTYF ROAD 36...5 MILES EAST OF VERNON. |
| Mar 1, 2:50 PM CST | HAIL 1.75 | 5 E Vernon, AL | HAIL UP TO THE SIZE OF GOLF BALLS WAS REPORTED NEAR THE CROSSVILLE COMMUNITY ON COUNTY ROAD 36 AND ON COUNTY ROAD 49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 724 m²/s²
- 0-3 km storm-relative helicity
- 855 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 012025
SVRBMX
ALC075-012100-
/O.NEW.KBMX.SV.W.0051.070301T2025Z-070301T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN WEST CENTRAL ALABAMA
* UNTIL 300 PM CST
* AT 225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 18 MILES WEST OF
VERNON...OR ABOUT NEAR COLUMBUS AFB...AND MOVING NORTHEAST AT 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERNON BY 235 PM CST
SULLIGENT BY 240 PM CST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3404 8821 3406 8807 3403 8796 3355 8795
3357 8827
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:09 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 1, 12:09 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CST THU MAR 1 2007 .UPDATE...FOR 00Z AVIATION. && .DISCUSSION... MAIN LINE OF CONVECTION CONTINUES TO PUSH THROUGH CENTRAL ALABAMA WITH SEVERAL DISCRETE CELLS AHEAD OF THE MAIN LINE. COUNTIES WILL GRADUALLY BE CLEARED FROM THE WATCH BEHIND THE MAIN LINE. && .AVIATION...DISCUSSION FOR 00Z TAFS. COLD FRONT CONTINUES TO PUSH INTO WEST ALABAMA. SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF AND ALONG THE FRONT BUT SHOULD BE PUSHING OUT OF SOUTHEAST ALABAMA AROUND 04Z. CONDITIONS ARE EXPECTED TO IMPROVE RAPIDLY BEHIND THE FRONT FRONT WITH CEILINGS ABOVE 4000 FT THEN SCT CIRRUS LATER IN THE EVENING. FOR EET, ANB, MGM AND TOI...LOOK FOR ONGOING CONVECTION THROUGH THE NEXT FEW HOURS WITH IFR CEILING AND VIS WITHIN THUNDERSTORMS. WINDS WILL BE SOUTHERLY AND GUSTING TO 30KT UNTIL FRONTAL PASSAGE THEN BECOMING WEST NORTHWEST. FOR TCL AND BHM...CLEARING LINE IS APPROACHING AND VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE EVENING. WINDS WILL BE WEST NORTHWEST THROUGH THE EVENING. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY ALL AREAS UNTIL 8 PM TONIGHT. &&
Hazardous weather outlook, Mar 1, 11:02 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1102 AM CST THU MAR 1 2007 ALZ011>015-017>050-020100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1102 AM CST THU MAR 1 2007 ...HIGH RISK OF SEVERE THUNDERSTORMS WITH TORNADOES THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH THREAT OF SEVERE THUNDERSTORMS...INCLUDING THE RISK OF TORNADOES...ACROSS ALL OF CENTRAL ALABAMA TODAY. THE HIGHEST POTENTIAL OF SEVERE WEATHER AND TORNADOES WILL BE DURING THE AFTERNOON HOURS...BUT COULD LAST AS LATE AS 9 PM IN EAST ALABAMA. AN ENHANCED SEVERE THUNDERSTORM AND TORNADO THREAT WILL OCCUR LATER TODAY...AFTER THE WARM FRONT HAS MOVED THROUGH AND CONDITIONS CONTINUE TO WARM DUE TO LIMITED SUNSHINE. A COLD FRONT APPROACHING THIS AFTERNOON AND EVENING WILL SET OFF MORE THUNDERSTORMS. WITH UNSTABLE CONDITIONS AND SUFFICIENT WIND SHEAR IN PLACE...MANY OF THESE STORMS ARE LIKELY TO BECOME SEVERE. IN FACT...THE COMBINATION OF INSTABILITY AND WIND SHEAR COULD LEAD TO NUMEROUS SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING STRONG OR LONG-TRACKED TORNADOES. THIS HAS THE POTENTIAL TO BECOME A SIGNIFICANT SEVERE WEATHER AND TORNADO EVENT ACROSS CENTRAL ALABAMA. EVERYONE ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS... REVIEW SAFETY PLANS...AND BE READY FOR QUICK ACTION WHEN WARNINGS ARE ISSUED. WINDS WILL BE GUSTY THROUGHOUT THE DAY AND LAST INTO THE EVENING HOURS...EVEN OUTSIDE OF THUNDERSTORM AREAS. A LAKE WIND ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED.
In the hours before
Special weather statement, Mar 1, 9:18 AM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 918 AM CST THU MAR 1 2007 ALZ046-049-050-011600- BARBOUR-BULLOCK-PIKE- 918 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE...BARBOUR AND BULLOCK COUNTIES UNTIL 1000 AM CST... ...SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 914 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES NORTH OF ORION TO CLIO...MOVING NORTHEAST AT 50 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR CLIO... BANKS...ORION...LINWOOD...LOUISVILLE...UNION SPRINGS...CLAYTON AND MOUNT ANDREW THROUGH 1000 AM CST. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING
Special weather statement, Mar 1, 10:48 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1048 AM CST THU MAR 1 2007 ALZ011>015-017>050-012359- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1048 AM CST THU MAR 1 2007 A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 P.M. TODAY.
Local storm report, Mar 1, 12:05 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM HAIL 10 S LINDEN 32.16N 87.79W
03/01/2007 E0.25 INCH MARENGO AL EMERGENCY MNGR
PEA HAIL REPORTED AT DIXONS MILL
&&
STEFKOVICHLocal storm report, Mar 1, 12:09 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FUNNEL CLOUD 8 N BEXAR 34.31N 88.15W
03/01/2007 MARION AL PUBLIC
PUBLIC REPORT THROUGH EMERGENCY MANAGEMENT OF A FUNNEL
CLOUD
&&
STEFKOVICHLocal storm report, Mar 1, 1:13 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
113 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG ORRVILLE 32.31N 87.25W
03/01/2007 DALLAS AL EMERGENCY MNGR
ROOF OFF HOUSE NEAR ORRVILLE. POSSIBLE TORNADO
&&
DSMITHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:14 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Marion | 31 min |
| Mar 1, 4:25 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
| Mar 1, 4:38 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 40 min |
| Mar 1, 4:55 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 35 min |
| Mar 1, 5:08 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 37 min |
| Mar 1, 10:06 AM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 39 min |
| Mar 1, 10:44 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 31 min |
| Mar 1, 11:20 AM CST | Tornado Warning | BMX | Marengo | 40 min |
| Mar 1, 11:47 AM CST | Tornado Warning | BMX | Marion | 13 min |
| Mar 1, 12:00 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 15 min |
| Mar 1, 12:04 PM CST | Tornado Warning | BMX | Chambers | 11 min |
| Mar 1, 12:07 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 38 min |
| Mar 1, 12:18 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 27 min |
| Mar 1, 12:24 PM CST | Tornado Warning | BMX | Dallas | 51 min |
| Mar 1, 1:42 PM CST | Tornado Warning | BMX | Pike | 48 min |
| Mar 1, 2:02 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 28 min |
| Mar 1, 2:02 PM CST | Tornado Warning | BMX | Pickens | 28 min |
| Mar 1, 2:11 PM CST | Tornado Warning | BMX | Montgomery | 34 min |
| Mar 1, 2:12 PM CST | Tornado Warning | BMX | Greene, Sumter | 33 min |
| Mar 1, 2:19 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 41 min |
| Mar 1, 2:20 PM CST | Tornado Warning | BMX | Lowndes | 40 min |
| Mar 1, 2:23 PM CST | Tornado Warning | BMX | Montgomery, Pike | 37 min |
| Mar 1, 2:26 PM CST | Tornado Warning | BMX | Pickens | 34 min |
| Mar 1, 2:30 PM CST | Tornado Warning | BMX | Barbour | 30 min |
| Mar 1, 2:40 PM CST | Tornado Warning | BMX | Lamar | 35 min |
| Mar 1, 2:42 PM CST | Tornado Warning | BMX | Greene | 33 min |
| Mar 1, 2:43 PM CST | Tornado Warning | BMX | Bullock | 32 min |
| Mar 1, 2:45 PM CST | Tornado Warning | BMX | Tuscaloosa | 30 min |
| Mar 1, 2:48 PM CST | Tornado Warning | BMX | Fayette | 27 min |
| Mar 1, 2:52 PM CST | Tornado Warning | BMX | Montgomery | 23 min |
| Mar 1, 2:57 PM CST | Severe Thunderstorm Warning | BMX | Marion | 33 min |
| Mar 1, 2:57 PM CST | Tornado Warning | BMX | Barbour | 33 min |
| Mar 1, 2:59 PM CST | Tornado Warning | BMX | Sumter | 5 min |
| Mar 1, 3:01 PM CST | Tornado Warning | BMX | Pickens | 29 min |
| Mar 1, 3:07 PM CST | Tornado Warning | BMX | Montgomery | 35 min |
| Mar 1, 3:10 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 35 min |
| Mar 1, 3:12 PM CST | Tornado Warning | BMX | Tuscaloosa | 33 min |
| Mar 1, 3:13 PM CST | Tornado Warning | BMX | Pike | 13 min |
| Mar 1, 3:13 PM CST | Tornado Warning | BMX | Jefferson, Walker | 32 min |
| Mar 1, 3:13 PM CST | Tornado Warning | BMX | Bullock | 32 min |
| Mar 1, 3:15 PM CST | Tornado Warning | BMX | Greene | 17 min |
| Mar 1, 3:18 PM CST | Tornado Warning | BMX | Marion, Winston | 42 min |
| Mar 1, 3:23 PM CST | Tornado Warning | BMX | Barbour, Bullock | 52 min |
| Mar 1, 3:37 PM CST | Severe Thunderstorm Warning | BMX | Macon | 38 min |
| Mar 1, 3:39 PM CST | Tornado Warning | BMX | Tuscaloosa | 36 min |
| Mar 1, 3:41 PM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa | 34 min |
| Mar 1, 3:48 PM CST | Tornado Warning | BMX | Walker | 27 min |
| Mar 1, 3:51 PM CST | Tornado Warning | BMX | Pickens | 24 min |
| Mar 1, 4:00 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Elmore, Macon, Montgomery | 45 min |
| Mar 1, 4:08 PM CST | Tornado Warning | BMX | Jefferson | 67 min |
| Mar 1, 4:13 PM CST | Tornado Warning | BMX | Pickens | 20 min |
| Mar 1, 4:16 PM CST | Tornado Warning | BMX | Tuscaloosa | 59 min |
| Mar 1, 4:24 PM CST | Tornado Warning | BMX | Macon | 36 min |
| Mar 1, 4:37 PM CST | Tornado Warning | BMX | Greene | 38 min |
| Mar 1, 4:37 PM CST | Tornado Warning | BMX | Pike | 38 min |
| Mar 1, 4:43 PM CST | Tornado Warning | BMX | Sumter | 22 min |
| Mar 1, 4:52 PM CST | Tornado Warning | BMX | Montgomery | 23 min |
| Mar 1, 4:52 PM CST | Tornado Warning | BMX | Hale | 38 min |
| Mar 1, 5:02 PM CST | Tornado Warning | BMX | Bullock | 18 min |
| Mar 1, 5:06 PM CST | Tornado Warning | BMX | Marengo | 26 min |
| Mar 1, 5:14 PM CST | Tornado Warning | BMX | Jefferson | 46 min |
| Mar 1, 5:15 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 30 min |
| Mar 1, 5:23 PM CST | Tornado Warning | BMX | Hale | 19 min |
| Mar 1, 5:32 PM CST | Tornado Warning | BMX | Bibb | 43 min |
| Mar 1, 5:38 PM CST | Tornado Warning | BMX | Shelby | 37 min |
| Mar 1, 5:44 PM CST | Severe Thunderstorm Warning | BMX | Perry | 46 min |
| Mar 1, 5:48 PM CST | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 42 min |
| Mar 1, 5:59 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.